Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 42, NWS Corpus Christi, TX

May 3, 2021

NWS Corpus Christi, TX issued this small craft advisory at May 3, 2021, 1:15 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 3, 2021, 1:15 AM CDT (06:15 UTC)
Expired
May 3, 2021, 9:00 AM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

452 
WHUS74 KCRP 030615
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
115 AM CDT Mon May 3 2021

GMZ230-235-250-255-031000-
/O.NEW.KCRP.SC.Y.0042.210503T0615Z-210503T1000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
115 AM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING...

* WHAT...South winds around 20 knots with gusts up to 25 knots.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas, 
  Bays and Waterways from Port Aransas to Port O'Connor, Coastal 
  waters from Baffin Bay to Port Aransas out 20 NM and Coastal 
  waters from Port Aransas to Matagorda Ship Channel out 20 NM.

* WHEN...Until 5 AM CDT early this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JCP
1 follow-up statement
744 
WHUS74 KCRP 030910
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
410 AM CDT Mon May 3 2021

GMZ270-275-031400-
/O.EXB.KCRP.SC.Y.0042.000000T0000Z-210503T1400Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
410 AM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...South winds around 20 knots with gusts up to 25 knots.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-250-255-031400-
/O.EXT.KCRP.SC.Y.0042.000000T0000Z-210503T1400Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
410 AM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* WHAT...South winds around 20 knots with gusts up to 25 knots.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas, 
  Bays and Waterways from Port Aransas to Port O'Connor, Coastal 
  waters from Port Aransas to Matagorda Ship Channel out 20 NM 
  and Coastal waters from Baffin Bay to Port Aransas out 20 NM.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 3, 12:49 AM CDT, 26 minutes earlier.

Area forecast discussion, May 3, 12:49 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1249 AM CDT Mon May 3 2021

.AVIATION...

IFR conditions are expected across the eastern sites with
conditions gradually improving beginning around 15z with VFR
conditions likely by 18z. Fog doesn't appear likely due to
stronger than desired wind speeds, however, included tempos for
the possibility of fog in the event that winds subside enough to
allow fog to develop. Despite high uncertainty, included LLWS for
COT from 08-12z as some models are showing the possibility of LLWS
developing across that terminal. A dryline out west will aid in
turning winds out of the NW for COT-LRD around 17Z.

&&

.PREV DISCUSSION... /Issued 702 PM CDT Sun May 2 2021/

AVIATION...

/00Z TAFs/ VFR through the evening. Expect to see low clouds to
develop overnight, with MVFR/IFR potential for CRP-ALI-VCT
between 06Z-13Z. Winds should remain elevated through the night,
but there may be periods of MVFR VSBYs just before daybreak. VFR
is expected to develop quickly around 14Z/15Z, although VCT see
improvements closer to 18Z. Gusty SE winds this evening becoming S
5-10 KTs overnight, strengthening to around 15 KTs after 14Z. A
dryline out west will aid in turning winds out of the NW for COT-
LRD around 17Z.

PREV DISCUSSION... /Issued 346 PM CDT Sun May 2 2021/

SHORT TERM (Tonight through Monday Night)...

GOES satellite imagery continues to show mostly clear skies over
South Texas this afternoon. Clouds are expected to increase along
the Coastal Bend and Victoria Crossroads tonight due to warm air
advection in the H85 level, H5 energy, and southwesterly winds
drawing in moisture. A surface low will move into South Texas Monday
with onshore flow continuing to aid in cloud development along the
aforementioned areas. A dryline will push into the western
counties, keeping skies relatively clear and temperatures hot.
Highs are expected to be in or near the triple digits for areas in
and west of the coastal Plains. Cloud cover along the Coastal
Bend will keep temperatures slightly cooler with highs expected to
be in the mid to upper 80s. Skies will briefly clear Monday
night, except in the Victoria Crossroads and Coastal Bend where an
approaching cold front and onshore flow will keep clouds around.

LONG TERM (Tuesday through Sunday)...

A mid to upper level trough moving across the Central Great
Plains will push a cold front through South Texas Tuesday
afternoon/evening. Isolated to scattered showers will be possible
across the Victoria Crossroads and Coastal Plains. There is also a
slight chance of thunderstorms with moderate instability and
sufficient moisture in place. Precipitation chances will end
overnight Tuesday as dry air filters in the wake of the cold front.
Northeast flow will continue through late this week as ridging
builds over the area. Light to moderate winds will shift to the east
and southeast by Friday and continue through Saturday as the ridge
slides east. A weak mid-level trough will approach the area Friday
night and Saturday, leading to the development of some clouds and
increasing onshore flow to moderate to strong levels.

Temperatures will cool down slightly behind the front, with highs in
the mid 80s to near 90 degrees. Temperatures will gradually warm
through the long term, reaching the mid to upper 90s across the west
by Friday.

MARINE...

Southerly winds will become moderate tonight as an upper level
disturbance makes its way east into the state. Weak to moderate
southeasterly winds will prevail Monday into Monday night ahead of
an approaching cold front. Light to moderate onshore flow will
shift to the northeast Tuesday afternoon/evening behind a cold
front. Isolated to scattered showers and thunderstorms will be
possible with the passage of the cold front. Small Craft Exercise
Caution conditions with occasional Small Craft Advisory conditions
are likely Tuesday through Wednesday night before winds shift to
the east and become light. Winds will then turn to the southeast
late Friday and increase to light to moderate.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    89  74  84  66  84  /   0  10  30   0   0
Victoria          86  71  81  61  81  /  10  20  50   0   0
Laredo           104  73  89  65  91  /   0  10  10   0   0
Alice             99  72  86  64  86  /   0  10  20   0   0
Rockport          85  74  86  66  84  /   0  10  30  10   0
Cotulla          101  72  88  64  90  /  10  20  10   0   0
Kingsville        95  73  86  65  84  /   0   0  30   0   0
Navy Corpus       82  75  83  67  82  /   0  10  30  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

JCP/84...AVIATION
Hazardous weather outlook, May 2, 5:05 AM CDT, 20 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
505 AM CDT Sun May 2 2021

TXZ229>234-239>247-342>347-442-443-447-031015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
505 AM CDT Sun May 2 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Dense Fog Advisory for the Coastal Plains until 8 AM CDT.

Coastal Flood Advisory for the Middle Texas Coast from 8 AM to 8
PM CDT.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms will be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-031015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
505 AM CDT Sun May 2 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms will be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/84

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:11 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces17 hr
May 3, 9:13 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria3 days
May 3, 2:56 PM CDTSmall Craft AdvisoryCRP13 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.